| Catalog Number |
RBY2C1240 |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/14/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to deploy a ruby coil into the target vessel, the physician decided to retract the coil for repositioning.While retracting the ruby coil, the physician encountered resistance and subsequently, the coil unintentionally detached inside the non-penumbra microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed and the procedure was successfully completed using new ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.